MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 20

MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 20
Catalog Number 01.32.6520
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 december 2018: lot 184330: (b)(4) items manufactured and released on 18 july 2017.Expiration date: 2023-07-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional devices involved: screws: mpact 01.32.6525 cancellous bone screw, flat head ø 6,5 l 25, (k103721), lot 175080: (b)(4) items manufactured and released on 12 october 2017.Expiration date: 2022-09-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Cup: mpact 01.32.150dh acetabular shell ø50 two-holes (k132879), lot 181631: (b)(4) items manufactured and released on 19 june 2018.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Further comments on the batch documentation review: these screws are manufactured by an external supplier that certify, using a validated methods (at least the 25% of the components are measured, some dimensions are checked 100%), the lot is in compliance with drawing specifications.A conformity certificate is supplied for all productions delivered.In addition, medacta performs an acceptance control, in this case as per gil acceptance criteria, of the items received by external manufacturers.Considering the lots 184330 and 175080 no anomaly has been found.During the control, if an item is out of specification the entire lot, 100% of the components, must be checked; this is applicable for medacta and the external supplier as well.Preliminary investigation performed by r&d project manager: the competitor drill guide could potentially generate a suboptimal hole for the screw insertion as regards the inclination.Visual inspection performed by r&d project manager: the received part was only the ceramic liner: there were not particular evident signs, except some little "screcthes" on the external surface, probably occurred during the revision.As no screw were received, it is not possible to determine the root cause of the event.
 
Event or Problem Description
2 screws were used for additional fixation of mpact 2 hole shell.During the second screw insertion with ref 03.32.6525, it was hard to insert even though drill hole preparation was completely finished (competitor's drill guide used).Finally, the surgeon was able to insert the screw and finished the surgery.After that, he confirmed that the alignment of mpact shell was not appropriate in comparison with planning in the xray, so the revision surgery was performed immediately.Mpact shell and both screws were used again; only mectacer liner was replaced.Patient's bone quality: "no" remarkable.

Brand Name
MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 20
Common Device Name
CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8155017
Report Number3005180920-2018-00989
Device Sequence Number1732701
Product Code LPH
UDI-Device Identifier07630030812378
UDI-Public07630030812378
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2023
Device Catalogue Number01.32.6520
Device Lot Number184330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2018
Initial Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight75